On Vandermonde Varieties

  • Ralf Fröberg
  • Boris Shapiro


Motivated by the famous Skolem-Mahler-Lech theorem we initiate in this paper the study of a natural class of determinantal varieties, which we call Vandermonde varieties. They are closely related to the varieties consisting of all linear recurrence relations of a given order possessing a non-trivial solution vanishing at a given set of integers. In the regular case, i.e., when the dimension of a Vandermonde variety is the expected one, we present its free resolution, obtain its degree and the Hilbert series. Some interesting relations among Schur polynomials are derived. Many open problems and conjectures are posed.
How to Cite
Fröberg, R., & Shapiro, B. (2016). On Vandermonde Varieties. MATHEMATICA SCANDINAVICA, 119(1), 73-91. https://doi.org/10.7146/math.scand.a-24185